MAUDE Adverse Event Report: AESCULAP AG/SORIN SORIN ENDOSCOPIC VESSEL HARVESTING KIT; VEIN HARVESTING SYSTEM

AESCULAP AG/SORIN SORIN ENDOSCOPIC VESSEL HARVESTING KIT; VEIN HARVESTING SYSTEM
Model Number VC17
Health Effect - Clinical Codes Burn(s) (1757); Injury (2348)
Date of Event 06/13/2017
Type of Reportable Event Serious Injury
Event or Problem Description
While harvesting endoscopic vein from the left leg and while surgeon was working the light inside, the trocar blistered the left leg in 3 areas.Zeroform was applied to the left leg and wrapped with kerlix and ace.Wound nurse will be looking at wounds the day following the procedure and after 48 hours of wrapping to prevent hematoma per protocol.Follow-up to be documented in emr.Presently the patient is doing well.Sorin vascular endoscopic vessel harvesting kit was also used with another sorin product called precision bipolar, cat.Reference #pbdo2, lot 1525100193 due to expire in september 2018.All like products were pulled from stock.Investigation per fda other medwatch reports with this device were found in fda archives from a few years ago - see link below: https://archive-it.Org/collections/7993?show-archivedpages&all=&exact=vein+harvesting&none=&host=&hitsperdupe-0&mimetype-0&month0-&year0=&month1=&year1=&search=advanced+search.Complications of surgery/procedure: surgery/procedure name: cabg.Complication: accidental injury, i.E.Perforation/laceration harm - temporary - intervention required.

Brand Name
SORIN ENDOSCOPIC VESSEL HARVESTING KIT
Common Device Name
VEIN HARVESTING SYSTEM
Manufacturer (Section D)
AESCULAP AG/SORIN
am aesculap-platz 78532
tuttlingen
GM 
MDR Report Key6728341
Report NumberMW5071103
Device Sequence Number1243186
Product Code GCJ
UDI-Device Identifier00803622132384
UDI-Public(01)00803622132384
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Model NumberVC17
Device Catalogue NumberVC17
Device Lot Number1707900211
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR